Alert archive / Colorado / High Wind Watches in 2007
High Wind Watch 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Jan 3, 2007, 4:09 AM MST for 7 counties in Colorado. It took effect at Jan 3, 2007, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 3, 2007, 4:09 AM MST (11:09 UTC)
- In effect from
- Jan 3, 2007, 6:00 PM MST
- Expired
- Jan 3, 2007, 12:20 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2883 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 031109 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 409 AM MST WED JAN 3 2007 COZ035-036-031915- /O.NEW.KBOU.HW.A.0001.070104T0100Z-070104T1300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 409 AM MST WED JAN 3 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP TONIGHT IN THE FOOTHILLS AS STRONG WESTERLY FLOW ALOFT AND A SURFACE TROUGH IN EASTERN COLORADO COMBINE. WEST WINDS OF 25 TO 40 MPH ARE EXPECTED...ALONG WITH POSSIBLE WIND GUSTS IN EXCESS OF 75 MPH. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION TONIGHT ON ROADS IN THE FOOTHILLS SUCH AS U.S. HIGHWAY 287 NORTH OF FORT COLLINS AND THE PEAK TO PEAK HIGHWAY. $$ RTG
1 follow-up statement
000 WWUS75 KBOU 031920 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1220 PM MST WED JAN 3 2007 COZ035-036-032030- /O.CAN.KBOU.HW.A.0001.070104T0100Z-070104T1300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1220 PM MST WED JAN 3 2007 ...HIGH WIND WATCH IS CANCELLED FOR THE FRONT RANGE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE HIGH WIND WATCH FOR THE FRONT RANGE FOOTHILLS. GUSTY AND ERRATIC CHINOOK WINDS ARE STILL EXPECTED TO DEVELOP OVERNIGHT ON EAST FACING SLOPES OF THE NORTHERN COLORADO MOUNTAINS... INCLUDING THE FRONT RANGE FOOTHILLS. ALTHOUGH WIND SPEEDS SHOULD REMAIN BELOW HIGH WIND CRITERIA...GENERALLY IN THE 20 TO 30 MPH RANGE WITH POTENTIAL GUSTS TO AROUND 65 MPH LATE THIS EVENING THROUGH EARLY THURSDAY MORNING. THESE STRONG AND GUSTY WEST WINDS MAY PRODUCE QUITE A BIT OF BLOWING AND DRIFTING SNOW IN MOUNTAIN AREAS WHICH MAY SIGNIFICANTLY REDUCE VISIBILITIES. TRAVELERS MAY WANT TO AVOID DRIVING OVER THE HIGH MOUNTAIN PASSES AND FRONT RANGE FOOTHILLS UNTIL THURSDAY MORNING. $$ BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Jan 3, 3:20 AM MST, 49 minutes earlier.
Area forecast discussion, Jan 3, 3:20 AM MST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 AM MST WED JAN 3 2007 .SHORT TERM...GRADIENT FLOW WILL TIGHTEN THROUGH THE NEXT 18 HOURS... WITH A LEE SURFACE TROUGH AND A MOUNTAIN WAVE DEVELOPING. AT THIS TIME IT DOES NOT LOOK AS THOUGH WE CAN GET ENOUGH OF A HYDROLOGIC JUMP TO BRING HIGH WINDS TO THE URBAN CORRIDOR...BUT THERE IS A THREAT OF CHINOOK HIGH WINDS ALONG HIGHWAY 287 NORTH OF FORT COLLINS...AND IN LOCATIONS SUCH AS ESTES PARK AND NEDERLAND. THE THREAT APPEARS BORDERLINE...BUT SINCE IT HAS BEEN AWHILE SINCE THE LAST HIGH WIND EVENT...AND WE ARE IN THE FAVORED SEASON FOR HIGH WINDS...WILL ISSUE A WATCH FOR TONIGHT IN THE FOOTHILLS FOR POSSIBLE GUSTS TO 75 MPH. DAY SHIFT CAN REFINE AREA AND THREAT BASED ON 12Z DATA. WINDS AND DOWNSLOPE COMPONENT TODAY WILL ALLOW TEMPS TO GO WELL INTO THE 40S AGAIN IN THE FOOTHILLS AND URBAN CORRIDOR. MY RESERVATIONS ABOUT DIA WARMING UP ARE DECREASING...AS IT IS CURRENTLY ABOVE FREEZING SO THE HUGE INVERSION WE HAD YESTERDAY IS ALMOST GONE. FURTHER EAST...THE RESIDUAL COLD AIR WILL LINGER...AND IT APPEARS ONCE AGAIN THAT GUIDANCE TEMPS ARE TOO WARM...SO LOWERING MAX TEMPS A BIT. .LONG TERM...THU-FRI...MDLS DIG PAC NW FULL LATITUDE PSTVLY TILTED UPR TROF INTO GRT BASIN AND ACRS CNTRL RCKYS BY FRI NGT. SYS HAS STG DYNAMICS AND UPWRD Q-G OMEGA FM THU AFTN THRU FRI. GFS AND NAM DIFFER ON START-TIME OF SGFNT SNW IN MTNS. NAM HAS DEEP LYRD MSTR... GUD COOLING ALF AND STG W-SWLY WNDS ON THU NGT...WHILE MSTR IS RATHER SPARSE UNTIL WELL AFT MIDNGT ON GFS. THUS MDL SNW ACCUMS ARE MARKEDLY DIFFERENT BTWN THE 2 MDLS. FOR NOW WILL INCRS POPS TO LIKELY THU NGT BUT KEEP SNW ACCUMS TO A MINIMUM. WILL ALSO MENTION AREAS OF BLWG SNW DUE TO STG WNDS. BEST SNW ACCUMS IN MTNS ARE EXPECTED ON FRI WITH UPR TROF AND WHEN SNW ALSO SPRDS OVR PLAINS BHND CDFNT. HERE AGN GFS AND NAM DIFFER ON TIMING OF CDFNT ERLY FRI MRNG WITH GFS BEING ABT 6 HRS EARLIER. GFS ALSO SHWS MORE SNW ACCUMS ON PLAINS FRI THAN NAM. SNW ACCUMS SHUD RMN ON LGT SIDE DUE TO FAST MOVEMENT OF SYS AND A SNWFL PRD OF ONLY ABT 12 HRS ON PLAINS. WILL ALSO MENTION AREAS OF BLWG SNW ON PLAINS FRI. SNW WILL RAPIDLY EXIT AREA ON FRI NGT WITH PSG OF UPR TROF AND RESULTING SUBSIDENT AMS. TEMPS WILL WRM ON THU BFR STRM SYS ON FRI BUT CONTD SNW CVR WILL CONT TO INHIBIT MAX TEMPS EVEN THO DWNSLP WNDS WILL PERSIST IN AND NR ERN FTHLLS. TEMPS WILL BE MUCH COLDER BEHIND CDFNT AND IN SNW ON FRI. WILL LUK TO VRY LTL WRM-UP FM MRNG LO TEMPS ON FRI. IN EXTENDED PRD...SAT-TUE...WILL MAKE NO SGFNT CHNGS TO CURRENT FCST ATTM. && .BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH TONIGHT FOR NORTHERN FOOTHILLS...ZNS 35-36. && GLANCY/GARD...WFO BOULDER
Hazardous weather outlook, Jan 2, 10:32 AM MST, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1032 AM MST TUE JAN 02 2007 COZ030>051-031300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1032 AM MST TUE JAN 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL DISTURBANCE WILL BRING SNOW TO THE MOUNTAINS FROM THURSDAY NIGHT THROUGH FRIDAY...AND ACROSS THE PLAINS FRIDAY INTO FRIDAY EVENING. HEAVY SNOWFALL IS NOT EXPECTED AT THIS TIME. HOWEVER...THE SNOW MAY BE ACCOMPANIED BY STRONG NORTH WINDS WHICH WOULD PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. DURING THE WEEKEND AND INTO EARLY NEXT WEEK...STRONG NORTHWESTERLY FLOW ALOFT WILL BRING A THREAT OF MOUNTAIN SNOWFALL AS WELL AS PERIODS OF STRONG AND GUSTY WINDS TO THE FRONT RANGE. THE GUSTY WINDS MAY ALSO SPREAD ACROSS THE PLAINS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/BARJENBRUCH
Nearby
High Wind Watches in Colorado, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.